Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 241, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 26, 2009, 5:15 PM MDT for Yuma County, Colorado. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2009, 5:15 PM MDT (23:15 UTC)
- Expired
- Aug 26, 2009, 5:57 PM MDT
- In force
- 42 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
County Yuma County, CO
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 535 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 5:14 PM MDT, 1 minute earlier.
Area forecast discussion, Aug 26, 5:14 PM MDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 514 PM MDT WED AUG 26 2009 .DISCUSSION... 300 PM MDT WED AUG 26 2009 BROKEN RECORD FORECAST. THERE ISNT A WHOLE LOT OF CHANGE TO THE FORECAST TODAY VERSUS THE PAST FEW DAYS. A SHORT WAVE TROUGH MOVES EAST ACROSS THE CENTRAL HIGH PLAINS TODAY...SPAWNING SCATTERED THUNDERSTORMS ACROSS THE ROCKIES THAT WILL SPREAD EAST ACROSS THE PLAINS. THUNDERSTORMS ARE EXPECTED TO BE STRONGER AND MORE NUMEROUS EAST OF THE FORECAST AREA ACROSS SOUTHEAST NEBRASKA AND EASTERN KANSAS IN CLOSER PROXIMITY TO THE SLOW MOVING COLD FRONT AND SURFACE LOW PRESSURE CENTER. A FEW SHOWERS MAY LINGER INTO EARLY THURSDAY MORNING...OTHERWISE DRY CONDITIONS ARE EXPECTED FROM THURSDAY THROUGH SATURDAY AS THE REGION COMES UNDER THE INFLUENCE OF THE UPPER RIDGE AMPLIFYING OVER THE WESTERN U.S. LATE EACH DAY FROM SATURDAY THROUGH MONDAY...THERE IS A POSSIBILITY OF ISOLATED EVENING THUNDERSTORMS AS MODELS INDICATE THE POTENTIAL FOR A SEVERAL WEAK SHORT WAVE TROUGHS MOVING ACROSS THE REGION IN THE NORTHWEST FLOW ALOFT. CONFIDENCE IS VERY LOW ON TIMING AND POSSIBLE COVERAGE...SO HAVE MAINLY HINTED AT THEIR PRESENCE. MONDAY EVENING THROUGH TUESDAY EVENING APPEAR TO HAVE A BETTER CHANCE AT THUNDERSTORMS ACROSS THE REGION AS THE LOW CENTER THAT TOPPED THE RIDGE MOVES THROUGH THE ROCKIES AND ONTO THE CENTRAL HIGH PLAINS. HAVE BUMPED UP POPS SLIGHTLY TO REFLECT THIS POSSIBILITY ON TUESDAY NIGHT. LOCKHART && .AVIATION... 514 PM MDT WED AUG 26 2009 FOR THE 00Z TAFS...SCATTERED CONVECTION WILL FOR THE MOST PART STAY IN EASTERN COLORADO THIS EVENING...THOUGH THERE IS A SLIM CHANCE THAT ONE WILL DRIFT INTO NORTHWEST KANSAS AND IMPACT KGLD. OVERNIGHT...HIGH RES MODELS SHOW WIDESPREAD STRATUS AND FOG DEVELOPING OVER THE REGION AROUND 09Z IN VERY MOIST ENVIRONMENT AND WEAK UPSLOPE FLOW. THUS BROUGHT CIGS DOWN CONSIDERABLY AROUND SUNRISE WITH A MENTION OF FOG...COULD BE VLIFR CONDITIONS FOR A TIME. ONLY SLOW IMPROVEMENT OF CIGS WILL OCCUR THROUGH 18Z THURSDAY. 024 && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Aug 26, 10:21 AM MDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1021 AM MDT WED AUG 26 2009 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1021 AM MDT WED AUG 26 2009 /1121 AM CDT WED AUG 26 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL PRODUCE THUNDERSTORMS ACROSS THE TRI- STATE AREA TODAY AND TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT WILL PRODUCE DANGEROUS LIGHTNING AND LOCALIZED AREAS OF HEAVY RAIN .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS THURSDAY SOUTH OF HIGHWAY 96 IN EASTERN COLORADO AND WEST CENTRAL KANSAS. THE NEXT CHANCE OF THUNDERSTORMS WILL OCCUR SATURDAY NIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT WILL PRODUCE DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
In the hours before
Local storm report, Aug 26, 11:47 AM MDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1147 AM MDT WED AUG 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 8 NW LEOTI 38.56N 101.48W
08/25/2009 E1.75 INCH WICHITA KS PUBLIC
&&
BLMLocal storm report, Aug 26, 12:10 PM MDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1210 PM MDT WED AUG 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 15 SSE WALLACE 38.72N 101.48W
08/25/2009 E1.00 INCH LOGAN KS PUBLIC
CONSTANT HAIL FOR 20 MINUTES
&&
BLMLocal storm report, Aug 26, 12:47 PM MDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
1247 PM MDT WED AUG 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 20 S QUINTER 38.78N 100.17W
08/25/2009 E1.25 INCH GOVE KS PUBLIC
ALSO REPORTED VERY STRONG WINDS.
0440 PM HAIL 20 S QUINTER 38.79N 100.17W
08/25/2009 E1.00 INCH GOVE KS PUBLIC
0650 PM HAIL 14 NNW HORACE 38.65N 101.92W
08/25/2009 E0.88 INCH GREELEY KS PUBLIC
0700 PM HAIL 12 NNW HORACE 38.65N 101.84W
08/25/2009 E1.00 INCH GREELEY KS PUBLIC
0742 PM HAIL 13 NNE TRIBUNE 38.65N 101.66W
08/25/2009 E0.75 INCH GREELEY KS PUBLIC
0747 PM HAIL 13 NNE TRIBUNE 38.65N 101.66W
08/25/2009 E1.75 INCH GREELEY KS PUBLIC
HEAVY RAIN WAS ALSO REPORTED.
0840 PM HAIL 15 SSE WALLACE 38.72N 101.48W
08/25/2009 E1.00 INCH LOGAN KS PUBLIC
CONSTANT HAIL FOR 20 MINUTES
0915 PM HAIL 8 NW LEOTI 38.56N 101.48W
08/25/2009 E1.75 INCH WICHITA KS PUBLIC
&&
BLMSpecial weather statement, Aug 26, 4:15 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 415 PM MDT WED AUG 26 2009 COZ092-262245- CHEYENNE COUNTY- 415 PM MDT WED AUG 26 2009 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO... AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF AROYA...AND MOVING SOUTH AT 15 MPH. THIS STORM WILL REMAIN OVER RURAL SOUTHWESTERN CHEYENNE COUNTY. PENNY SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. JRM
Special weather statement, Aug 26, 5:01 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 501 PM MDT WED AUG 26 2009 COZ090-262330- YUMA COUNTY- 501 PM MDT WED AUG 26 2009 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 459 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CLARKVILLE...AND MOVING SOUTHEAST AT 15 MPH. NICKEL SIZE HAIL...HEAVY RAIN AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. JRM
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 6:50 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace | 36 min |
| Aug 25, 7:45 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Logan, Wallace, Wichita | 60 min |
| Aug 25, 8:33 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 44 min |
| Aug 25, 8:40 PM MDT | Severe Thunderstorm Warning | GLD | Logan, Wallace | 39 min |
| Aug 25, 9:10 PM MDT | Severe Thunderstorm Warning | GLD | Wichita | 42 min |
| Aug 25, 11:32 PM MDT | Areal Flood Warning | GLD | Greeley, Logan, Wallace, Wichita | 5 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.